Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 135, NWS Omaha, NE

June 14, 2011Butler County, Colfax County, Saunders County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 14, 2011, 8:59 PM CDT for Butler County, Colfax County, Saunders County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2011, 8:59 PM CDT (01:59 UTC)
Expired
Jun 14, 2011, 9:27 PM CDT
In force
28 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Butler County, NE, Colfax County, NE, Saunders County, NE

The radar

The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1454 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:41 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 14, 4:41 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
441 PM CDT TUE JUN 14 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY.

BRIEF DISC...BUSY WITH TOR WATCH AND HYDRO ISSUES. ENVIRONMENT THIS
AFTN HAS BECOME QUITE UNSTABLE WITH MUCAPES AROUND 4000J/KG IN THE
VICINITY OF SFC LOW PRESSURE CENTERED IN NERN KS. INGREDIENTS
AVAILABLE FOR TORNADIC STORMS IN THE NEXT FEW HOURS OVER SOUTHWEST IA
AND MOST OF NRN MO. PORTIONS OF OUR IA CWA DOES FALL WITHIN THE AREA
OF CONCERN WITH COMBINATION OF SHEAR/INSTABILITY. QUICK LOOK AT
UPDATED RUC13 COMPOSITE PARAMETERS THOUGH...FACTORING IN EFFECTIVE
SHEAR...SUGGESTING BEST POTENTIAL FOR SVR STORMS THIS EVENING WILL BE
FOUND IN NW MO. OTHERWISE HAVE POPS IN FCST FROM LATE WED NIGHT THRU
FRIDAY NIGHT ASSOCIATED WITH A MEANDERING SFC BNDRY OVER THE CNTRL
PLAINS AND SERIES OF IMPULSES EJECTING OUT OF THE DESERT SOUTHWEST.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY.

ON THE WHOLE NO MAJOR CHANGES MADE DUE TO GFS/CMC/ECM SURFACE
FEATURES LACKING AGREEMENT REGARDING WHERE/WHEN SFC LOWS DEEPEN AND
MOVE...AS WELL AS MOVEMENT OF ATTENDANT FRONTS. WILL THEREFORE TRY
TO USE SOME SORT OF COMPROMISE BETWEEN THE 3 AND PLAN ON FOCUSING
POPS DURING THE OVERNIGHT PDS...AND ONLY SLGT DAYTIME POPS. FRIDAY
NIGHT...VORT MAX OVER MT LIFTING INTO CANADA APPEARS TO SHOVE A COLD
FRONT THRU THE NRN PLAINS WITH PCPN DEVELOPING OVER THE DAKOTAS WHERE
MOISTURE CONTENT IS HIGHEST(PW 180% OF NORM). ON SATURDAY
BROAD LONGWAVE TROF REMAINS IN PLACE OVER THE WRN CONUS WITH
SEVERAL IMPULSES NEAR THE 4 CORNERS EJECTING NEWD INTO THE CNTRL
PLAINS. SFC LOW DEEPENS IN ERN CO BY AFTERNOON WITH STRONG
MOISTURE POOLING ALONG DEVELOPING SFC BNDRY EXTENDING THRU
NRN KS INTO IA. FLOW ALOFT ORIENTED SW-NE OVER THE PLAINS WILL
LIKELY HINDER ANY SIGNIFICANT SFC BNDRY MOVEMENT THRU EARLY
MONDAY MORNING WHEN WRN TROF AXIS BEGINS TO SLIDE EAST ACROSS THE
ROCKIES. EXPECT THE SFC LOW WILL LIFT INTO THE UPPER MIDWEST
BY LATE MONDAY AFTN WITH TRAILING COLD FRONT SWEEPING INTO THE CNTRL
PLAINS. INTERESTINGLY ENOUGH...BOTH GFS AND ECM ADVERTISE POST-
FRONTAL PCPN MONDAY NIGHT. SUPPOSE THAT COMBINATION OF DPVA
ASSOCIATED WITH PASSING VORT MAX AND MID LVL WAA PROBABLY ENOUGH TO
INCLUDE SLGT POPS OVERNIGHT. AS FOR TEMPS...DAY 7(TUESDAY) COLD FRONT
WILL PROBABLY RESULT IN AFTN HIGHS SLIGHTLY BELOW NORM.

DEE

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

LOW STRATUS YIELDING MVFR/IFR CIGS ACROSS EASTERN NEBRASKA CONTINUES
TO SLOWLY ERODE THIS AFTERNOON. ANTICIPATE KOFK AND KLNK WILL BE
SLOWER TO RETURN TO VFR THAN KOMA. EXPECT ALL THREE SITES TO BECOME
VFR AROUND 20/21Z. THE SURFACE LOW CURRENTLY POSITIONED OVER
NORTHEAST KANSAS WILL TRANSLATE EASTWARD INTO MISSOURI DURING THE
LATE EVENING AND OVERNIGHT HOURS RESULTING IN CONTINUED
NORTHERLY/NORTHWESTERLY SURFACE FLOW OVER EASTERN NEBRASKA. FLOW
BECOMES A BIT MORE WESTERLY DURING THE MORNING HOURS WEDNESDAY.

FOLTZ

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&
Hazardous weather outlook, Jun 14, 8:35 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
835 PM CDT TUE JUN 14 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-150500-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
835 PM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS
EVENING. STORMS ARE NOT EXPECTED TO BECOME SEVERE.

MODERATE TO SIGNIFICANT FLOODING WILL CONTINUE ALONG THE MISSOURI
RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THUNDERSTORM CHANCES CONTINUE WEDNESDAY NIGHT  THROUGH MONDAY
NIGHT. SEVERE STORMS APPEAR POSSIBLE ON THURSDAY NIGHT.

MODERATE TO SIGNIFICANT FLOODING WILL CONTINUE ALONG THE MISSOURI
RIVER...WITH INCREASING RIVER LEVELS EXPECTED THROUGH THE EARLY
PART OF THIS WEEK AS OUTFLOWS FROM GAVINS POINT DAM CONTINUE TO
INCREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THE REST OF TONIGHT OR
WEDNESDAY.

In the hours before

Special weather statement, Jun 14, 7:07 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
707 PM CDT TUE JUN 14 2011

NEZ016-017-031-150045-
ANTELOPE NE-MADISON NE-PIERCE NE-
707 PM CDT TUE JUN 14 2011

...SPECIAL WEATHER STATEMENT FOR SOUTHERN ANTELOPE...SOUTHWESTERN
PIERCE AND NORTHWESTERN MADISON COUNTIES UNTIL 745 PM CDT...

AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES WEST OF ELGIN...OR 45 MILES WEST OF
NORFOLK...MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CLEARWATER...
  ELGIN...
  NELIGH...
  OAKDALE...
  MEADOW GROVE...
  TILDEN...

THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DERGAN
Special weather statement, Jun 14, 7:20 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
720 PM CDT TUE JUN 14 2011

NEZ030-150100-
BOONE NE-
720 PM CDT TUE JUN 14 2011

...SPECIAL WEATHER STATEMENT FOR BOONE COUNTY UNTIL 800 PM CDT...

AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPALDING...OR 53 MILES NORTH OF GRAND
ISLAND...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CEDAR RAPIDS...
  ALBION...
  ST. EDWARD...
  PRIMROSE...
  LORETTO...
  THE HIGHWAY 14 AND 56 JUNCTION...

THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DERGAN
Local storm report, Jun 14, 7:39 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
739 PM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             2 S ELGIN               41.95N 98.08W
06/14/2011  E1.00 INCH       ANTELOPE           NE   PUBLIC

&&

DERGAN
Local storm report, Jun 14, 8:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
851 PM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             COLUMBUS                41.43N 97.36W
06/14/2011  E0.75 INCH       PLATTE             NE   TRAINED SPOTTER

0847 PM     HAIL             COLUMBUS                41.43N 97.36W
06/14/2011  E0.75 INCH       PLATTE             NE   TRAINED SPOTTER

&&

DERGAN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:31 PM CDTSevere Thunderstorm WarningOAXBoone44 min
Jun 14, 10:22 PM CDTAreal Flood AdvisoryOAXFremont24 hr
Jun 14, 11:38 PM CDTSevere Thunderstorm WarningOAXPage37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.